Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 13, 2006, 3:06 PM EST for Lawrence County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 3:06 PM EST (20:06 UTC)
- Expired
- Mar 13, 2006, 3:30 PM EST
- In force
- 24 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 11:22 AM EST | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 392 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 11:34 AM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 13, 11:34 AM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1134 AM EST MON MAR 13 2006
.SHORT TERM (REST OF TODAY)...
UPDATED ZONES FOR SVR TSTM WATCH 88 ALONG OUR WRN BORDER TIL 9PM.
&&
.PREVIOUS DISCUSSION...
(ISSUED 325 AM EST MON MAR 13 2006)
SHORT TERM (TODAY THROUGH TUESDAY)...
CLOSED UPPER LOW WILL MOVE ACROSS THE GREAT LAKES TONIGHT WITH
ASSOCIATED STRONG COLD FRONT SWINGING THROUGH REGION EARLY TONIGHT.
IMPRESSIVE WIND FIELD WITH SYSTEM AND SPC HAS PLACED MUCH OF
FORECAST AREA IN MODERATE RISK TODAY INTO TONIGHT. WILL PLAY UP
MENTION OF DAMAGING WINDS AND HAIL WITH THUNDERSTORMS ESPECIALLY FOR
LATE AFTERNOON AND EARLY TONIGHT WITH POSSIBLE SQUALL LINE AHEAD OF
FRONT AND JUST AHEAD OF FRONT ITSELF.
TUESDAY WILL BE WINDY AND MUCH COOLER WITH SCATTERED RAIN AND SNOW
SHOWERS.
LONG TERM (WEDNESDAY THROUGH SUNDAY)...
NEXT SURFACE LOW WILL MOVE FROM THE MID MS VALLEY WEDNESDAY NIGHT
EASTWARD TO VA BY FRIDAY MORNING. THIS SYSTEM WILL BRING A CHANCE OF
RAIN/SNOW SHOWERS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. SURFACE
HIGH EXPECTED TO BUILD IN BEHIND THE SYSTEM AND SHOULD KEEP WEATHER
DRY FOR WEEKEND.
AVIATION...
WIDESPREAD LOW LEVEL MOISTURE THIS AM FROM YESTERDAYS HEAVY RAINFALL
IS PRODUCING SOME SPOTTY IFR/MVFR CIGS AND VSBY WITH PATCHY FOG. MOST
LOCATIONS REMAIN WITH VFR CEILINGS AND OCCASIONAL MVFR VSBY WITH FOG.
STRONG 850 MB WIND THIS AM WILL BRING SOME LOW LEVEL WIND SHEAR
BEFORE DAYBYREAK. A STRONG COLD FRONT WILL PASS ACROSS THIS DISTRICT
MONDAY EVENING BRINGING THE THREAT OF SEVERE THUNDERSTORMS WITH
STRONG GUSTY WINDS AND LARGE HAIL POSSIBLE. SOME BROKEN CU IS LIKELY
THROUGH THE DAY AHEAD OF THE FRONT WITH VFR CONDITIONS THROUGH THE
DAY UNTIL THE SQUALL LINE ARRIVES. THE MOST LIKELY TIME FRAME FOR
THE THUNDERSTORMS WILL BE FROM 21Z-02Z WITH BRIEF IFR CONDITIONS
POSSIBLE WITH THE STORMS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH FOR OHZ039-048-057-058-068-069 UNTIL 7 PM
MONDAY.
PA...NONE.
WV...NONE.
&&Hazardous weather outlook, Mar 13, 5:32 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 532 AM EST MON MAR 13 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-141045- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 532 AM EST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF THE UPPER OHIO VALLEY. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG THIS COLD FRONT LATER TODAY. MANY OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE. AFTER THE COLD FRONT MOVES THROUGH...STRONG WEST WINDS WITH GUSTS UP TO 40 MPH ARE EXPECTED TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR PARTS OF EAST CENTRAL OHIO. THE SOIL IS ALREADY SATURATED ACROSS MUCH OF EAST CENTRAL OHIO. ADDITIONAL RAIN MAY CAUSE FLOODING OF LOW LYING AREAS...STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 11:53 AM EST | Severe Thunderstorm Warning | PBZ | Mercer | 30 min |
| Mar 13, 2:50 PM EST | Severe Thunderstorm Warning | PBZ | Beaver | 55 min |
| Mar 13, 3:07 PM EST | Severe Thunderstorm Warning | PBZ | Butler | 23 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.